I won't commit suicide but the discomfort is enough to make me want to die right now.
I feel like I have sever Akathisia (inner restlessness that makes you feel like your body is electrified and have severe 'physical anxiety').
At first I thought it was because I switched from generic to name brand Fentanyl and I was just anxious from getting too much. But now I don't think that's the case. It could be Lexapro, or just a long history of psychiatric meds that I've gone on and off of. Some people experience this periodically for the rest of their lives.
I also have nausea, but I can eat a little, sweating/cold, and extreme fatigue, although I already have chronic fatigue.
Is there a chance this could be from too much Fentanyl? I also use Percoset regularly for BO pain.
I read that opiates can actually be a treatment for akathisia so that makes me think that's not the problem.
I'm calling my psychiatrist tomorrow but what do you think? I can't stand this. Today I found out my pain doc isn't there anymore and I'll be seeing another one next week. I'm not sure if I would want to tell this to the pain doc on my first visit if it doesn't have to do with opiates.
I realize this post was left a long time ago- but I wondered how that worked out.
I too am on Fentanyl (50mcg) and I have been recently getting some major anxiety.
I have been on a lot of psych-meds in the past, but I'm off all of them now- so the patch is the only thing I'm taking.
I actually wondered if your problem was from NOT getting enough medication (some brands are not as favored as others) and your symptoms sounded more like withdrawal than getting too much.
I have to talk to my doctor and see what can be done about this anxiety- because it's just terrible. I'm hesitant to increase my dosage since I don't want to be any more dependent than I already am, and I don't want to decrease my dose either, since it works so well for my pain (after decades of misery).
I hope all of that has passed for you, and you're feeling normal again.
Location: San Francisco, California, United States
Re: Severe Akathisia or Anxiety - Confused.
For anyone having side effects from drugs, particularly those on multiple medications, be sure to talk to the pharmacist as well. Pharmacists receive more education on the underlying pharmacology of drugs than most doctors. They should be screening for interactions, so long as all your prescriptions go through the same pharmacy, but be sure to ask about over the counter, as well. The pharmacist may also have ideas about different drugs that he/she can recommend that your doctor prescribe which work through a different pathway.
Not everyone realizes that many prescription pain drugs contain either acetaminophen or ibuprofen and may inadvertently take too much of one of these OTC drugs. Of course, be sure to read those pamphlets that come with your prescriptions.
I had concluded it was in fact from the name brand Fentanyl. Others have gotten this reaction also. I have no idea why. It can't be because it's more potent I don't think.
I also get anxious if I take more oxycodone for breakout pain and then go right back down, even if it's just for a couple of days, but that's different, and just confuses the whole thing. Anyway, I just had the pain pump put in last week so the Fentanyl is behind me and pretty soon the oxycodone will be also. For me, they do produce anxiety and I've heard from others that they do also. Two people I know personally had to swith from Percoset to something else after surgery and read an account from a well known person who suddenly couldn't even sleep with the light off. Strange because Fentanyl IV is used as part of sedation for procedures. I think it's when it builds up.
Fentanyl Patch will do this....I get Akathesia so bad I ran screaming around a ER from Droperidol, Fentanyl, Compazine, Reglan, Dilaudid, Lyrica, Phenerghan and many more.....meds are the problem...please talk to your Doctor, Cogentin can reverse Akathesia as well as Klonopin......good luck because I know how bad the feeling can get when at its worst point, so please address it with your doctor now